Symmetric algebras

  • Wolmer V. Vasconcelos
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1430)


Exact Sequence Prime Ideal Complete Intersection Integral Domain Polynomial Ring 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Auslander, Modules over unramified regular local rings, Illinois J. Math. 5 (1961), 631–647.MathSciNetzbMATHGoogle Scholar
  2. [2]
    M. Auslander and O. Goldman, Maximal orders, Trans. Amer. Math. Soc. 97 (1960), 1–24.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    L. Avramov, Complete intersections and symmetric algebras, J. Algebra 73 (1980), 249–280.MathSciNetGoogle Scholar
  4. [4]
    J. Barshay, Graded algebras of powers of ideals generated by A-sequences, J. Algebra 25 (1973), 90–99.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    D. Bayer and M. Stillman, Macaulay, A computer algebra system for computing in algebraic geometry and commutative algebra, 1988.Google Scholar
  6. [6]
    J. Brennan, M. Vaz Pinto and W. V. Vasconcelos, The Jacobian module of a Lie algebra, Trans. Amer. Math. Soc., to appear.Google Scholar
  7. [7]
    W. Bruns, Additions to the theory of algebras with straightening law, in Commutative Algebra (M. Hochster, C. Huneke and J.D. Sally, Eds.), MSRI Publications 15, Springer-Verlag, New York, 1989, 111–138.CrossRefGoogle Scholar
  8. [8]
    D. Buchsbaum and D. Eisenbud, What makes a complex exact?, J. Algebra 25 (1973), 259–268.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    D. Costa, L. Gallardo and J. Querré, On the distribution of prime elements in polynomial Krull domains, Proc. Amer. Math. Soc. 87 (1983), 41–43.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    D.L. Costa and J.L. Johnson, Inert extensions for Krull domains, Proc. Amer. Math. Soc. 59 (1976), 189–194.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    J. Eagon and D. G. Northcott, Ideals defined by matrices and a certain complex associated with them, Proc. Royal Soc. 269 (1962), 188–204.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    E. G. Evans and P. Griffith, The syzygy problem, Annals of Math. 114 (1981), 323–333.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    H. fitting, Die Determinantenideale Moduls, Jahresbericht DMV 46 (1936), 192–228.zbMATHGoogle Scholar
  14. [14]
    O. Forster, Über die Anzahl der Erzeugenden eines Ideals in einem Noetherschen Ring, Math. Z. 84 (1964), 80–87.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    F. R. Gantmacher, Applications of the Theory of Matrices, Interscience, New York, 1959.zbMATHGoogle Scholar
  16. [16]
    M. Gerstenhaber, On dominance and varieties of commuting matrices, Annals of Math. 73 (1961), 324–348.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    R. Gilmer, Multiplicative Ideal Theory, M. Dekker, New York, 1972.zbMATHGoogle Scholar
  18. [18]
    J. Herzog, Certain complexes associated to a sequence and a matrix, Manuscripta Math. 12 (1974), 217–247.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    J. Herzog, A. Simis and W. V. Vasconcelos, Approximation complexes of blowing-up rings, J. Algebra 74 (1982), 466–493.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    J. Herzog, A. Simis and W. V. Vasconcelos, Koszul homology and blowing-up rings, Proc. Trento Commutative Algebra Conf., Lectures Notes in Pure and Applied Math., vol. 84, Dekker, New York, 1983, 79–169.Google Scholar
  21. [21]
    J. Herzog, A. Simis and W. V. Vasconcelos, On the arithmetic and homology of algebras of linear type, Trans. Amer. Math. Soc. 283 (1984), 661–683.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    J. Herzog, A. Simis and W. V. Vasconcelos, Arithmetic of normal Rees algebras, Preprint, 1988.Google Scholar
  23. [23]
    J. Herzog, W. V. Vasconcelos and R. Villarreal, Ideals with sliding depth, Nagoya Math. J. 99 (1985), 159–172.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    M. Hochster, The Zariski-Lipman conjecture in the graded case, J. Algebra 47 (1977), 411–424.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    J. E. Humphreys, Introduction to Lie Algebras and Representation Theory, Springer-Verlag, Berlin, 1972.CrossRefzbMATHGoogle Scholar
  26. [26]
    C. Huneke, On the symmetric algebra of a module, J. Algebra 69 (1981), 113–119.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    C. Huneke, Determinantal ideals of linear type, Arch. Math. 47 (1986), 324–329.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    C. Huneke, On the symmetric and Rees algebras of an ideal generated by a d-sequence, J. Algebra 62 (1980), 268–275.MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    C. Huneke, Linkage and Koszul homology of ideals, Amer. J. Math. 104 (1982), 1043–1062.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    C. Huneke, Strongly Cohen-Macaulay schemes and residual intersections, Trans. Amer. Math. Soc. 277 (1983), 739–763.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    C. Huneke and M. E. Rossi, The dimension and components of symmetric algebras, J. Algebra 98 (1986), 200–210.MathSciNetCrossRefzbMATHGoogle Scholar
  32. [32]
    C. Huneke and B. Ulrich, Residual intersections, J. reine angew. Math. 390 (1988), 1–20.MathSciNetzbMATHGoogle Scholar
  33. [33]
    T. Jòsefiak, Ideals generated by the minors of a symmetric matrix, Comment. Math. Helvetici 53 (1978), 595–607.MathSciNetCrossRefGoogle Scholar
  34. [34]
    B. Kostant, Lie group representations on polynomial rings, Amer. J. Math. 85 (1963), 327–404.MathSciNetCrossRefzbMATHGoogle Scholar
  35. [35]
    B. V. Kotsev, Determinantal ideals of linear type of a generic symmetric matrix, J. Algebra, to appear.Google Scholar
  36. [36]
    L. Lebelt, Freie Auflösungen äußerer Potenzen, Manuscripta Math. 21 (1977), 341–355.MathSciNetCrossRefzbMATHGoogle Scholar
  37. [37]
    S. Lichtenbaum, On the vanishing of Tor in regular local rings, Illinois J. Math. 10 (1966), 220–226.MathSciNetzbMATHGoogle Scholar
  38. [38]
    J. Lipman, Free derivation modules on algebraic varieties, American J. Math. 87 (1965), 874–898.MathSciNetCrossRefzbMATHGoogle Scholar
  39. [39]
    R. MacRae, On an application of the Fitting invariants, J. Algebra 2 (1965), 153–169.MathSciNetCrossRefzbMATHGoogle Scholar
  40. [40]
    H. Matsumura, Commutative Algebra, Benjamin/Cummings, Reading, Massachusetts, 1980.zbMATHGoogle Scholar
  41. [41]
    A. Micali, Sur les algèbres universalles, Annales Inst. Fourier 14 (1964), 33–88.MathSciNetCrossRefzbMATHGoogle Scholar
  42. [42]
    A. Micali, P. Salmon and P. Samuel, Integrité et factorialité des algèbres symétriques, Atas do IV Colóquio Brasileiro de Matemática, SBM, (1965), 61–76.Google Scholar
  43. [43]
    T. Motzkin and O. Taussky, Pairs of matrices with property L II, Trans. Amer. Math. Soc. 80 (1955), 387–401.MathSciNetzbMATHGoogle Scholar
  44. [44]
    M. Nagata, Local Rings, Interscience, New York, 1962.zbMATHGoogle Scholar
  45. [45]
    R. W. Richardson, Commuting varieties of semisimple Lie algebras and algebraic groups, Compositio Math. 38 (1979), 311–327.MathSciNetzbMATHGoogle Scholar
  46. [46]
    P. Roberts, A prime ideal in a polynomial ring whose symbolic blow-up is not Noetherian, Proc. Amer. Math. Soc. 94 (1985), 589–592.MathSciNetCrossRefzbMATHGoogle Scholar
  47. [47]
    P. Roberts, An infinitely generated symbolic blow-up in a power series ring and a new counterexample to Hilbert's Fourteenth Problem, J. Algebra, to appear.Google Scholar
  48. [48]
    P. Samuel, Anneaux gradués factoriels et modules réflexifs, Bull. Soc. Math. France 92 (1964), 237–249.MathSciNetzbMATHGoogle Scholar
  49. [49]
    A. Simis, Selected Topics in Commutative Algebra, Lecture Notes, IX Escuela Latinoamericana de Matematica, Santiago, Chile, 1988.Google Scholar
  50. [50]
    A. Simis and W. V. Vasconcelos, The syzygies of the conormal module, Amer. J. Math. 103 (1981), 203–224.MathSciNetCrossRefzbMATHGoogle Scholar
  51. [51]
    A. Simis and W. V. Vasconcelos, On the dimension and integrality of symmetric algebras, Math. Z. 177 (1981), 341–358.MathSciNetCrossRefzbMATHGoogle Scholar
  52. [52]
    A. Simis and W. V. Vasconcelos, The Krull dimension and integrality of symmetric algebras, Manuscripta Math. 61 (1988), 63–78.MathSciNetCrossRefzbMATHGoogle Scholar
  53. [53]
    G. Valla, On the symmetric and Rees algebras of an ideal, Manuscripta Math. 30 (1980), 239–255.MathSciNetCrossRefzbMATHGoogle Scholar
  54. [54]
    W. V. Vasconcelos, On linear complete intersections, J. Algebra 111 (1987), 306–315.MathSciNetCrossRefzbMATHGoogle Scholar
  55. [55]
    W. V. Vasconcelos, Symmetric algebras and factoriality, in Commutative Algebra (M. Hochster, C. Huneke and J. D. Sally, Eds.), MSRI Publications 15, Springer-Verlag, New York, 1989, 467–496.CrossRefGoogle Scholar
  56. [56]
    W. V. Vasconcelos, The complete intersection locus of certain ideals, J. Pure and Applied Algebra 38 (1985), 367–378.MathSciNetCrossRefzbMATHGoogle Scholar
  57. [57]
    W. V. Vasconcelos, On the structure of certain ideal transforms, Math. Z. 198 (1988), 435–448.MathSciNetCrossRefzbMATHGoogle Scholar
  58. [58]
    W. V. Vasconcelos, Modules of differentials of symmetric algebras, Arch. Math., to appear.Google Scholar
  59. [59]
    U. Vetter, Zu einem Satz von G. Trautmann über den Rang gewisser kohärenter analytischer Moduln, Arch. Math. 24 (1973), 158–161.MathSciNetCrossRefzbMATHGoogle Scholar
  60. [60]
    R. Villarreal, Rees algebras and Koszul homology, J. Algebra 119 (1988), 83–104.MathSciNetCrossRefzbMATHGoogle Scholar
  61. [61]
    R. Villarreal, Cohen-Macaulay graphs, Preprint, 1988.Google Scholar
  62. [62]
    J. Weyman, Resolutions of the exterior and symmetric powers of a module, J. Algebra 58 (1979), 333–341.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • Wolmer V. Vasconcelos
    • 1
  1. 1.Department of MathematicsRutgers UniversityNew BrunswickUSA

Personalised recommendations